Alert archive / Iowa / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 18, 2008, 4:20 AM CST for 33 counties in Iowa. It took effect at Jan 18, 2008, 3:31 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 4:20 AM CST (10:20 UTC)
- In effect from
- Jan 18, 2008, 3:31 PM CST
- Expired
- Jan 19, 2008, 5:51 AM CST
- In force
- 14 hr
- Issued by
- NWS Des Moines, IA
All 33 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 181020 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 420 AM CST FRI JAN 18 2008 ...A BLOWING SNOW ADVISORY IS IN EFFECT FROM 9 AM THROUGH 4 PM OVER MUCH OF CENTRAL IOWA... ...A WIND ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING THROUGH 11 AM SATURDAY... .A COLD FRONT WILL PUSH ACROSS THE AREA THROUGH MID AFTERNOON. A NORTHWEST WIND AT 15 TO 30 MPH WILL ACCOMPANY THE COLD FRONT CAUSING BLOWING AND DRIFTING SNOW. VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE NORTHERN HALF OF CENTRAL IOWA TONIGHT WITH A BRISK WIND CONTINUING THUS DROPPING WIND CHILLS TO ADVISORY CRITERIA. IAZ004>007-015>017-023>028-033>039-044>050-181830- /O.NEW.KDMX.BS.Y.0001.080118T1500Z-080118T2200Z/ /O.NEW.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 420 AM CST FRI JAN 18 2008 ...BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY. A COLD FRONT WILL PUSH ACROSS THE AREA BEGINNING THIS MORNING THROUGH 3 PM. WITH ALL THE FRESH SNOW OVER A LARGE PORTION OF CENTRAL IOWA AND AN EXPECTED WIND SPEED OF 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS...CONDITIONS ARE GOOD FOR BLOWING SNOW. THE BLOWING SNOW WILL REDUCE VISIBILITIES TO BELOW A MILE...ESPECIALLY THIS AFTERNOON. THE WIND WILL DIMINISH LATE THIS AFTERNOON INTO EARLY EVENING THEN ANOTHER PUSH OF COLD AIR WILL MOVE INTO CENTRAL IOWA BY MID EVENING. WIND SPEEDS ARE EXPECTED TO REMAIN BETWEEN 10 TO 20 MPH WITH WIND CHILLS TEMPERATURES DROPPING BETWEEN 20 TO 25 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ057>060-070>073-081>083-092>094-181830- /O.NEW.KDMX.BS.Y.0001.080118T1500Z-080118T2200Z/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 420 AM CST FRI JAN 18 2008 ...BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE AREA BEGINNING THIS MORNING THROUGH 3 PM. WITH ALL THE FRESH SNOW OVER A LARGE PORTION OF CENTRAL IOWA AND AN EXPECTED WIND SPEED OF 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS...CONDITIONS ARE GOOD FOR BLOWING SNOW. THE BLOWING SNOW WILL REDUCE VISIBILITIES TO BELOW A MILE...ESPECIALLY THIS AFTERNOON. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ FAB
6 follow-up statements
000 WWUS43 KDMX 181630 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1030 AM CST FRI JAN 18 2008 ...BLOWING SNOW AND BITTER COLD WIND CHILLS TO IMPACT THE REGION... .A COLD FRONT CONTINUES TO MOVE ACROSS THE REGION TODAY. A NORTHWEST WIND AT 15 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE NORTHERN HALF OF CENTRAL IOWA TONIGHT WITH A BRISK WIND COMBINING TO DROP WIND CHILLS TO BITTER COLD LEVELS CONTINUING INTO SATURDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-190030- /O.CON.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/ /O.CON.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1030 AM CST FRI JAN 18 2008 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY... WITH RECENT SNOWFALL OVER A LARGE PORTION OF CENTRAL IOWA AND AN EXPECTED WIND SPEED OF 15 TO 30 MPH...BLOWING SNOW WILL DEVELOP. THE BLOWING SNOW WILL REDUCE THE VISIBILITY TO BELOW A MILE... ESPECIALLY THIS AFTERNOON. THE WIND WILL DIMINISH LATE THIS AFTERNOON INTO EARLY EVENING. ANOTHER PUSH OF COLD AIR WILL MOVE INTO CENTRAL IOWA BY MID EVENING. WIND SPEEDS ARE EXPECTED TO REMAIN BETWEEN 10 TO 20 MPH WITH WIND CHILLS TEMPERATURES DROPPING BETWEEN 20 TO 25 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT THE VISIBILITY WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW. USE CAUTION WHEN TRAVELING ...ESPECIALLY IN OPEN OR RURAL AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ057>060-070>073-081>083-092>094-182200- /O.CON.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1030 AM CST FRI JAN 18 2008 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... WITH RECENT SNOWFALL OVER A LARGE PORTION OF CENTRAL IOWA AND AN EXPECTED WIND SPEED OF 15 TO 30 MPH...BLOWING SNOW WILL DEVELOP. THE BLOWING SNOW WILL REDUCE THE VISIBILITY TO BELOW A MILE... ESPECIALLY THIS AFTERNOON. THE WIND WILL DIMINISH LATE THIS AFTERNOON INTO EARLY EVENING. A BLOWING SNOW ADVISORY MEANS THAT THE VISIBILITY WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW. USE CAUTION WHEN TRAVELING ...ESPECIALLY IN OPEN OR RURAL AREAS. $$ REV
000 WWUS43 KDMX 181852 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1252 PM CST FRI JAN 18 2008 ...BITTER COLD WIND CHILLS TO IMPACT THE REGION... A NORTHWEST WIND AT 15 TO 30 MPH WILL CAUSE MINOR BLOWING AND DRIFTING SNOW. THE BIGGER CONCERN FOR THE REMAINDER OF TODAY AND TONIGHT...VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE NORTHERN HALF OF CENTRAL IOWA TONIGHT WITH A BRISK WIND COMBINING TO DROP WIND CHILLS TO BITTER COLD LEVELS CONTINUING INTO SATURDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-190300- /O.CAN.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/ /O.CON.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1252 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY... ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE BLOWING SNOW ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY. WINDS REMAIN IN THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. SOME MINOR BLOWING SNOW OR DRIFTING SNOW MAY OCCUR...BUT IS NOT EXPECTED TO BECOME A MAJOR TRAVELING PROBLEM FOR THE REMAINDER OF THE AFTERNOON HOURS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ057>060-070>073-081>083-092>094-182000- /O.CAN.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/ AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1252 PM CST FRI JAN 18 2008 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE BLOWING SNOW ADVISORY. WINDS REMAIN IN THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. SOME MINOR BLOWING SNOW OR DRIFTING SNOW MAY OCCUR...BUT IS NOT EXPECTED TO BECOME A MAJOR TRAVELING PROBLEM FOR THE REMAINDER OF THE AFTERNOON HOURS. $$ REV
000 WWUS43 KDMX 182131 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CST FRI JAN 18 2008 ...BITTER COLD WIND CHILLS TO IMPACT THE REGION... VERY COLD TEMPERATURES ARE EXPECTED ACROSS CENTRAL IOWA TONIGHT WITH A BRISK WIND OF 15 TO 30 MPH THIS EVENING...AND WINDS TO 10 TO 15 MPH FOR THE REMAINDER OF THE OVERNIGHT HOURS. THIS WILL COMBINE TO DROP WIND CHILLS TO BITTER COLD LEVEL...CONTINUING INTO SATURDAY MORNING. IAZ057>062-190545- /O.EXA.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL 331 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY. WIND CHILL READINGS WILL REACH 20 BELOW ZERO LATER THIS EVENING AND FOR MUCH OF THE OVERNIGHT AS NORTHWEST WINDS REMAIN THROUGHOUT THE AREA AT 15 TO 25 MPH WITH HIGHER GUSTS THIS EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ004>007-015>017-023>028-190545- /O.EXT.KDMX.WC.Y.0003.080118T2200Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY 331 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST SATURDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST SATURDAY. WIND CHILL READINGS WILL REACH 25 TO NEAR 30 BELOW ZERO LATER THIS EVENING AND FOR MUCH OF THE OVERNIGHT AS NORTHWEST WINDS REMAIN THROUGHOUT THE AREA AT 10 TO 20 MPH WITH HIGHER GUSTS THIS EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ033>039-044>050-190545- /O.CON.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO 331 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY... WIND CHILL READINGS WILL REACH 20 TO 25 BELOW ZERO LATER THIS EVENING AND FOR MUCH OF THE OVERNIGHT AS NORTHWEST WINDS REMAIN THROUGHOUT THE AREA AT 15 TO 25 MPH WITH HIGHER GUSTS THIS EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ REV
000 WWUS43 KDMX 190251 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 851 PM CST FRI JAN 18 2008 ...BITTERLY COLD WIND CHILLS TO IMPACT THE REGION... VERY COLD TEMPERATURES ACROSS CENTRAL IOWA TONIGHT COMBINED WITH A BRISK WIND OF 10 TO 20 MPH WILL PRODUCE DANGEROUS WIND CHILL CONDITIONS. THE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH SATURDAY MORNING. IAZ004>007-015>017-023>028-191100- /O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY 851 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SATURDAY... WIND CHILL READINGS OF 25 TO 30 BELOW ZERO CAN BE EXPECTED ACROSS THE REGION TONIGHT AND SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ033>039-044>050-057>062-191100- /O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL 851 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SATURDAY... WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED ACROSS THE REGION TONIGHT AND SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DONAVON
000 WWUS43 KDMX 190952 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CST SAT JAN 19 2008 ...BITTERLY COLD WIND CHILLS TO IMPACT THE REGION... .A WEST TO NORTHWEST WIND AROUND 10 MPH WILL REMAIN IN PLACE OVER THE ADVISORY AREA THROUGH AT LEAST MID MORNING. WIND SPEEDS AROUND 10 MPH COMBINED WITH TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO WILL PRODUCE BITTERLY COLD WIND CHILL CONDITIONS. IAZ004>007-015>017-023>028-191700- /O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY 352 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. TEMPERATURES WILL REMAIN FROM 10 TO 15 BELOW THROUGH THE EARLY MORNING HOURS WITH A NORTHWEST WIND AROUND 10 MPH. THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES FROM 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ033>039-044>050-057>062-191700- /O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL 352 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. TEMPERATURES WILL REMAIN FROM 5 TO 10 BELOW THROUGH THE EARLY MORNING HOURS WITH A NORTHWEST WIND AROUND 10 MPH. THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES AROUND 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FAB
000 WWUS43 KDMX 191151 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 551 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY CANCELED... .WIND SPEEDS HAVE DROPPED BELOW 10 MPH. AS A RESULT WIND CHILL VALUES WILL STILL BE FROM 15 TO 30 BELOW ZERO BUT WIND SPEED CRITERIA FOR AN ADVISORY WILL NOT BE MET. IAZ004>007-015>017-023>028-033>039-044>050-057>062-191300- /O.CAN.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL 551 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND CHILL ADVISORY. ALTHOUGH WIND CHILL VALUES WILL REMAIN IN THE 15 TO 30 BELOW ZERO RANGE...WIND SPEEDS HAVE DROPPED BELOW 10 MPH WHICH IS BELOW THE CRITERIA FOR A WIND CHILL ADVISORY. THUS THE ADVISORY HAS BEEN CANCELED. WIND SPEEDS WILL INCREASE TO AROUND 10 MPH BY LATER THIS MORNING BUT TEMPERATURES SHOULD WARM TO ABOVE ZERO BY THAT TIME. $$ FAB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 4:09 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 18, 4:09 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CST FRI JAN 18 2008 .DISCUSSION... MAIN WEATHER FEATURES OF THE NEXT 24 HRS WILL BE THE NEXT COLD FRONT. DECENT WINDS IN ITS WAKE AND EXPECT TO SEE PLENTY OF DRIFTING TODAY WITH 2 TO 6 INCHES OF FRESH SNOW. NOT EXPECTING MUCH NEW SNOFALL AND WITH WHATS ON THE GROUND SHOULD BE ABLE TO SEE GET AT LEAST 3 HRS OF BLOWING SNOW. WIND CHILL WILL BE THE ISSUE TONIGHT WITH WINDS REMAING 10 TO 15 THROUGH THE NIGHT SO WIND CHILLS WILL FALL BLO -20 FROM U.S. HWY 30 NWD. NEXT ISSUE WILL BE SUN INTO MON NGT. DECENT OVR RUNNING STTN SETTING UP FOR A PROLONGED PERIOD OF LIGHT SNOW. NO HEADLINE EXPEDTED WITH THE SECOND EVENT AS DONT EXPECT ANY 12 HR PD TO HAVE MORE THAN A COUPLE INCHES OR SNOW OF NEW SNOW, BUT THAT WOULD ADD UP IN THE 36+ HOUR PERIOD. COULD SEE SEVERAL INCHES IN SOME PLACES BY TUE MORNING. BLO NORMAL REGIME WILL HOLD THROUGH THE FCST PD, BUT NO SIG WX EXPECTED AFT TUE MRNG. && AVIATION...18/06Z VFR CONDITIONS THRU THE NIGHT. MVFR CIGS TO RETURN FRIDAY MORNING WITH ARRIVAL OF ARCTIC FRONT. SNOW SHOWER ACTIVITY EXPECTED ALONG AND JUST BEHIND FRONT WHICH WILL LIKELY RESULT IN 2 TO 4 HOURS OF IFR CONDITIONS. EXPECTING GUSTY SFC WINDS FRIDAY AFTERNOON/EVENING WITH ARRIVAL OF COLD AIR. BLSN WILL BE AN ISSUE FOR MOST TAFS FRIDAY...ESPECIALLY NORTHERN SITES...WHERE WIND WILL APPROACH 25KTS IN SOME CASES. POSSIBLE ISSUE WITH FALSE LOW CEILINGS FRIDAY IF BLSN DEVELOPS. WINDS DIE OFF AND VFR CONDITIONS RETURN BY 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD- DALLAS-DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO- POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WARREN- WEBSTER-WINNEBAGO-WORTH-WRIGHT. WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO- CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN- HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...FAB AVIATION...MOYER LONG TERM...MS JAN 08
Hazardous weather outlook, Jan 17, 1:16 PM CST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 116 PM CST THU JAN 17 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-181200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 116 PM CST THU JAN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE STATE ON FRIDAY AND WILL BRING MUCH COLDER AIR AND INCREASING NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. IN ADDITION...THE STRONG NORTHWEST WINDS WILL BLOW THE FRESH SNOW COVER AND IS EXPECTED TO CREATE NEAR BLIZZARD CONDITIONS ON FRIDAY INTO FRIDAY EVENING...ESPECIALLY NORTH OF INTERSTATE 80. BE PREPARED FOR DETERIORATING DRIVING CONDITIONS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. CC
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:20 AM CST | Blowing Snow Advisory | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 35 more | 9 hr |
Nearby
Wind Chill Advisories in Iowa, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.